The theory of axisymmetric turbulence

Chandrasekhar , S. (1950) The theory of axisymmetric turbulence Philosophical Transactions of the Royal Society A: Mathematical, Physical & Engineering Sciences, 242 (855). pp. 557-577. ISSN 1364-503X

Full text not available from this repository.

Official URL:

Related URL:


The present paper completes the theory of axisymmetric tensors and forms to the extent that is needed for the development of a theory of turbulence in which symmetry about a certain preferred direction is assumed to exist. Particular attention is given to the manner in which tensors, solenoidal in one or more indices, can be derived, uniquely, in a gauge-invariant way, as the curl of a suitably defined skew tensor. The explicit representation of the fundamental velocity correlation tensor (uiu'j)̅ in terms of two defining scalars is found; and the differential equations governing these scalars is also derived. In the theory of axisymmetric turbulence these latter equations replace the equation of von Karman & Howarth in the theory of isotropic turbulence.

Item Type:Article
Source:Copyright of this article belongs to The Royal Society.
ID Code:70278
Deposited On:16 Nov 2011 04:09
Last Modified:16 Nov 2011 04:09

Repository Staff Only: item control page